MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-402
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Granuloma (1876); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient underwent a venaseal procedure great saphenous vein (gsv).The procedure was completed as per the ifu.On the day of the procedure the patient presented with an active venous ulcer.Location was just above the right ankle.The physician gained access to the gsv just above the site of the ulcer and successfully treated a 32-34cm length of vein.The plan was to shut off the pressure of the gsv above the ulcer to help in the healing of that area of the patient¿s right leg.It has been reported 5 months post procedure, glue (or glue-like clear substance) is being pushed from the patient's vein to the outside of the body along the track of the vein that was treated.Patient is not experiencing any pain associated with this event.No additional treatment required.
 
Additional Manufacturer Narrative
Additional information: there was no issues or deviations noted during the procedure.No additional treatment was given to the patient.The patient currently has no injury outside of the glue-like substance leaking from the leg.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: physician was planning on doing a gsv radio frequency ablation for this patient, however the patient has declined any further procedures.Patient is still being seen at the wound clinic weekly.This patient did see physician last on (b)(6) 2021 with note stating: ¿recovery has been somewhat complicated by extrusion of the cyanoacrylate cement.This has caused small areas of puntate ulceration.Most areas are now healing".Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the patient was treated with venaseal and then experienced a granuloma that ran along the course of the vein (not exit/access site).The presenter admitted that parts of the treated great saphenous vein likely were too close to the surface of the skin.The presenter said that the granuloma complication was not soon after venaseal but maybe like 6 weeks later.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: three images were returned on the file.All three images show what appears to be open wound sites on the patients leg.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12273671
Report Number9612164-2021-02996
Device Sequence Number11665597
Product Code PJQ
UDI-Device Identifier00643169986268
UDI-Public(01)00643169986268(17)220331(10)59020
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberVS-402
Device Catalogue NumberVS-402
Device Lot Number59020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/05/2021
09/08/2021
11/23/2021
06/03/2025
07/01/2025
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/09/2021
09/10/2021
11/24/2021
07/01/2025
07/24/2025
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight67 KG